Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 5, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Mar 27, 2007, 2:12 PM EDT for Westmoreland County, Pennsylvania. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2007, 2:12 PM EDT (18:12 UTC)
- Expired
- Mar 27, 2007, 2:45 PM EDT
- In force
- 33 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Westmoreland County, PA
The radar
The Pittsburgh radar (KPBZ), 68 km from the middle of the area, began a volume at 18:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 6.2 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 203 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1017 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 3:01 AM EDT, 11 hours 11 minutes earlier.
Area forecast discussion, Mar 27, 3:01 AM EDT, 11 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 301 AM EDT TUE MAR 27 2007 .SHORT TERM /TODAY/... FEW TSRA NRN ZONES EARLY. CHC POPS MOST AREAS. BUMPED UP TEMPS A BIT. && .LONG TERM /TONIGHT THROUGH MONDAY/... CHC POPS TONIGHT INTO WED. THEN LARGE SFC HIGH BUILDS OVER EAST BRING COLDER DRIER AIR NE TO SW WED NIGHT INTO THU. HAD TO DROP TEMPS FOR THAT PERIOD. && .AVIATION /07Z-06Z/... STRONG SURFACE RIDGE OVER THE CAROLINA WILL CONTINUE TO BLOCK GULF MOISTURE FROM MOVING INTO THE OHIO VALLEY. GENERAL VFR CONDTIONS EXPECTED THROUGH THE TAF PERIOD WITH SCT TO BROKEN MIDDLE CLOUDS POSSIBLE. WEAK FRONTAL BOUNDARY EAST-WEST ACROSS SOUTHERN NY STATE WILL BRING SOME WIDELY SCATTERED SHOWERS FROM FKL TO DUJ THIS MORNING AND POSSIBLY AGAIN LATE THIS AFTERNOON AND TONIGHT. COVERAGE TOO SPARSE AT THIS TIME TO INCLUDE IN TAFS. BRIEF MVFR CEILINGS ARE POSSIBLE EARLY THIS MORNING AT FKL AND DUJ WITH THE SHOWERS. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. && 18/18/06/
Hazardous weather outlook, Mar 27, 4:31 AM EDT, 9 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 431 AM EDT TUE MAR 27 2007 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029>032-WVZ001>004-012-021>023-041-280845- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER- VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE- FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON-TUCKER- 431 AM EDT TUE MAR 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Mar 27, 1:14 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 114 PM EDT TUE MAR 27 2007 PAZ020-021-271815- ALLEGHENY PA-BEAVER PA- 115 PM EDT TUE MAR 27 2007 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... ALLEGHENY AND BEAVER... AT 115 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 5 MILES EAST OF HARSHAVILLE...MOVING SOUTHEAST AT 20 MPH. SOME OF THE STORMS MAY CONTAIN HAIL UP TO A HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... ALIQUIPPA...BALDWIN...CARNEGIE...DOWNTOWN PITTSBURGH...ECONOMY BORO...FOX CHAPEL...FRANKLIN PARK...HARSHAVILLE...IMPERIAL...MCKEES ROCKS...MCKEESPORT...MOON...MOUNT LEBANON...NORTH SIDE...PENN HILLS...PERRYSVILLE...RACCOON CREEK STATE PARK...SEWICKLEY...SOUTH SIDE...TURTLE CREEK...WEST MIFFLIN AND WILKINSBURG KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Mar 27, 1:53 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 153 PM EDT TUE MAR 27 2007 PAZ021-030-271900- ALLEGHENY PA-WESTMORELAND PA- 153 PM EDT TUE MAR 27 2007 ...THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...ALLEGHENY AND WESTMORELAND... AT 145 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS OVER NEAR DOWNTOWN PITTSBURGH MOVING SOUTHEAST AT 40 MPH. THESE STORMS WILL PRODUCE HAIL NEAR ONE HALF INCH AND WIND GUSTS TO 45 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... DONEGAL...GREENSBURG...IRWIN...JEANNETTE...LATROBE...LAUREL MOUNTAIN STATE PARK...LIGONIER...MCKEESPORT...MONROEVILLE... MURRYSVILLE...NEW STANTON...PENN HILLS...SOUTH SIDE...TURTLE CREEK...WEST MIFFLIN...WILKINSBURG...BAGGALEY...HARRISON CITY... HOSTETTER...LAUGHLINTOWN...LYCIPPUS...NORVELT...STAHLSTOWN AND WHITNEY KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 2:22 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Indiana | 38 min |
| Mar 27, 2:55 PM EDT | Severe Thunderstorm Warning | PBZ | Butler | 50 min |
| Mar 27, 7:02 PM EDT | Flash Flood Warning | PBZ | Mercer | 3 hr |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.